Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 15, 2017, 4:17 PM EDT for Jones County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 15, 2017, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468
WWUS82 KFFC 152017
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT TUE AUG 15 2017
GAZ072-152045-
Jones GA-
417 PM EDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR JONES COUNTY UNTIL 445 PM EDT...
At 417 PM EDT...a strong thunderstorm was over Round Oak, or 8 miles
northwest of Gray...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gray, Postell, James, Bradley, Wayside, Haddock, Round Oak, Clinton
and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8372 3315 8370 3317 8357 3309 8341
3304 8339 3288 8352
TIME...MOT...LOC 2017Z 304DEG 24KT 3311 8363
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 15, 3:26 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 15, 3:26 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT Tue Aug 15 2017 .SHORT TERM /Tonight through Wednesday Night/... Messy pattern continues, with ample moisture remaining over the state as high pressure builds into the region from the south/east over the next few days. Through the short term, precip coverage is expected to be scattered or less, with generally low end chance pops with peak daytime heating on Wednesday, diminishing into the overnight period. Some storms may be strong, but overall should be sub-severe. Temperatures will remain at or above normal through the period and have generally used a guidance blend through Thursday morning. 31 .LONG TERM /Thursday through Tuesday/... Long term pattern still dominated by long wave troughing over the central and eastern CONUS as it was for much of July. Westerlies and associated moisture plume by Thursday will still be in place over north Georgia with center of weak upper ridge over Srn AL/SW GA/Nrn FL. Shortwave trough indicated by 12Z guidance over the upper/middle MS valley states on 12Z Sat and progged to move into the midwest states. Southern fringe of this shortwave and associated front should move across at least far north GA on Sunday, though subjective experience is that it may not make it too far into the state. 12Z ECMWF keeps upper ridging somewhat stronger over SE states Sun/Mon but still relatively close agreement between models. Front likely to stall over the state Mon/Tues and could very well impact sky and SHRA/TSRA coverage during the solar eclipse Monday afternoon. While this is not good news, it is common for fronts like this to not make much southward progress. Temperatures will be mainly determined by coverage of clouds and SHRA/TSRA but mainly near or just above average. PoPs just a bit above average with afternoon-early evening values 30-50%. Previous discussion follows. SNELSON PREV DISCUSSION... /Issued 352 AM EDT Tue Aug 15 2017/ LONG TERM /Wednesday Night through Monday/... The tropical airmass will continue across much of the area through the remainder of the work week as the Bermuda High continues to usher in moist southerly flow. Aloft, we will have zonal flow with much of the energy well north of the region. Given this, anticipate scattered convection Thursday afternoon/evening. Models are diverging as we approach the weekend with the ECM more progressive with an upper level trough across the Great Lakes moving east into New England. Meanwhile, the GFS is slower with this trough pivoting to our north Sunday afternoon with a front crossing the region early Saturday. These diverging solutions will ultimately impact the overall precipitation coverage and the airmass in place. The ECM keeps the area under a moist and unstable airmass with more widespread convection across the region. Given that the previous model solutions favored the weak front moving through, eventually stalling across central GA, will stay the course with this solution for now. This will mean better coverage of storms Friday afternoon/evening ahead of the front. Saturday and Sunday we should see a bit less coverage across the north, apart from the higher terrain and orographic effects. Central GA should see a bit more precipitation activity through the weekend given the front will become stalled across this region, eventually lifting north Monday. We will continue to monitor how the models handle these features. Temperatures will be at or above normal through the long term. 26 && .AVIATION... 18Z Update... Showers and thunderstorms over the area have already started to impact the ATL area sites, and have gone ahead and added a 18-22z TEMPO TSRA as a result. Confidence on intensity and duration is low to medium. Winds will stay on the west side at 10kt or less, except within/near storms. High MVFR / low VFR ceilings expected through the afternoon and early evening, then generally high clouds overnight. MVFR visibilities possible after 09-10z through 14z. Storms tomorrow should be more scattered in nature. Have not included a PROB30 at this time. //ATL Confidence...18Z Update... Medium confidence on timing of TSRA. Medium confidence on ceilings 02z to 14z. High confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 92 74 92 / 20 30 20 30 Atlanta 74 90 75 90 / 20 40 20 40 Blairsville 67 86 68 86 / 30 40 20 40 Cartersville 72 91 73 90 / 20 40 20 40 Columbus 75 92 76 92 / 20 40 20 30 Gainesville 72 91 74 89 / 20 40 20 30 Macon 75 93 75 93 / 20 40 30 30 Rome 72 91 73 91 / 30 40 20 30 Peachtree City 73 91 73 90 / 20 40 20 40 Vidalia 76 94 76 93 / 20 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....SNELSON AVIATION...31
Hazardous weather outlook, Aug 15, 12:00 PM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1200 PM EDT Tue Aug 15 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Tue Aug 15 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected. A few strong storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 15, 4:09 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
409 PM EDT TUE AUG 15 2017
GAZ068>070-152045-
Lamar GA-Upson GA-Pike GA-
409 PM EDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...NORTHEASTERN UPSON AND
EASTERN PIKE COUNTIES UNTIL 445 PM EDT...
At 409 PM EDT...a strong thunderstorm was over Zebulon...moving
southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Yatesville, Williamson, Meansville,
Aldora, The Rock, Goggins, Lifsey Springs, Redbone, Liberty Hill,
Piedmont and Johnstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3319 8437 3319 8427 3313 8404 3309 8404
3293 8411 3293 8412 3290 8413 3305 8443
TIME...MOT...LOC 2009Z 293DEG 18KT 3310 8433
WIND...40MPHSpecial weather statement, Aug 15, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT TUE AUG 15 2017
GAZ072-152045-
Jones GA-
417 PM EDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR JONES COUNTY UNTIL 445 PM EDT...
At 417 PM EDT...a strong thunderstorm was over Round Oak, or 8 miles
northwest of Gray...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gray, Postell, James, Bradley, Wayside, Haddock, Round Oak, Clinton
and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8372 3315 8370 3317 8357 3309 8341
3304 8339 3288 8352
TIME...MOT...LOC 2017Z 304DEG 24KT 3311 8363
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:12 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Aug 14, 8:23 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Aug 14, 8:29 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Aug 14, 9:04 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 26 min |
| Aug 14, 9:37 PM EDT | Flash Flood Warning | FFC | Gwinnett | 4 hr |
| Aug 14, 10:16 PM EDT | Special Weather Statement | FFC | Madison | 44 min |
| Aug 15, 4:09 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 36 min |
| Aug 15, 4:43 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 32 min |
| Aug 15, 5:15 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 15, 6:33 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Aug 15, 6:46 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Aug 15, 6:52 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Aug 15, 7:28 PM EDT | Special Weather Statement | FFC | Harris | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.